Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intelence
May 23, 2008

I was diagnosed in 1993. I have taken most of the meds in the market and I am resitant to most of them. My t-cells are below 200 and I am asymptomatic. I am on the following meds: norvir, prezista,and trizivir. My doctor was waiting to change my meds for two new meds but we couldn't wait anymore and she added a new med to my regimen, intelence 100mg two tablets two times a day. I started taken this med together with my other meds on May 5th. I started to have skin rash on May 19th and my doctor said that it is due to intelence. I have this rash for 4 days already and it doesn't seem to be getting better. I do not have fever, respiratory problems or blisters, but I have red dots on my back, chest, belly, arms and my face is very red...my ears are red and thick. It seems like I have a bad sunburn. I saw my doctor and she said that she wants me to continue taking the medication because I do not have too many options and probably this rash will subside in a week or two. I am sill taking intelence together with my other meds, and trying to control the rash with benadryl, but I am worried in continuing taking a medicine that is causing me to have all this rash. I understand that if this meds works for me and this rash goes away in a week or two, I will be satisfied, but I do not want to put myself at risk of a bigger problem. What do you think? Thanks for your opinion.

Response from Dr. Henry

Rash is common with etravirine and usually can be continued with symptomatic management. I would strongly urge you to discuss use of other drugs as well (raltegravir, darunavir, maraviroc) to optimize chances to achieve full and durable suppression depending on your treatment history/resistance status. KH



Previous
side affects
Next
What next?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement